MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-4-HELIX
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Stretched (1601); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil was found stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery with a max diameter of 5.5 mm and a 2.7 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the pushing process of the axium coil, it was found stretched.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an 8f guiding sheath, zhongtian 6f guide catheter, echelon catheter, synchro 2 guidewire.Additional information was received that the cause of the stretch was undetermined.The operation was normal, the coil stretched and "wiredrawn".There were no issues that resulted in the damage that was found.Additional information was received that "wiredrawn" was an input error and meant the coil was stretched.It was noted that during the surgical aneurysm filling process, the 4th coil was filled using qc 1.5*4 helix.During the filling process, the spring coil and catheter were pushed normally.When preparing to detach, it was found that the shape of the coil was wrong.It showed that the one coil was stretched and floated into the blood vessel, so the coil was withdrawn as a whole and it was found that the coil was stretched.This was the surgical process.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the coil "floated into the blood vessel meant that the coil had migrated into the parent artery after being stretched.The coil did not prematurely detach.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19790705
Report Number9612164-2024-03327
Device Sequence Number17944068
Product Code KRD
UDI-Device Identifier00847536037243
UDI-Public00847536037243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberQC-1.5-4-HELIX
Device Catalogue NumberQC-1.5-4-HELIX
Device Lot Number226234965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/01/2024
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale